Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 261, NWS North Platte, NE

June 28, 2005Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 28, 2005, 12:58 AM CDT for Holt County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2005, 12:58 AM CDT (05:58 UTC)
Expired
Jun 28, 2005, 1:45 AM CDT
In force
47 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Holt County, NE

The radar

The North Platte radar (KLNX), 167 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 9:50 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2636 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2636 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1790 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 280558
SVRLBF
NEC089-280645-
/O.NEW.KLBF.SV.W.0261.050628T0558Z-050628T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1258 AM CDT TUE JUN 28 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 145 AM CDT

* AT 1253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 30 MILES EAST OF ATKINSON...OR ABOUT 19 MILES
  NORTHEAST OF ONEILL...AND MOVING EAST AT 25 MPH.

LAT...LON 4283 9910 4253 9907 4245 9833 4273 9832

$$
SPRINGER
2 follow-up statements
000 
WWUS53 KLBF 280619
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
119 AM CDT TUE JUN 28 2005

NEC089-280645-
/O.CON.KLBF.SV.W.0261.000000T0000Z-050628T0645Z/
HOLT NE-
119 AM CDT TUE JUN 28 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 AM CDT FOR
NORTHERN HOLT COUNTY...

AT 118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 17 MILES EAST OF ATKINSON...OR ABOUT
NEAR ONEILL...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4283 9910 4253 9907 4245 9833 4273 9832

$$

SPRINGER
000 
WWUS53 KLBF 280645
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
146 AM CDT TUE JUN 28 2005

NEC089-280656-
/O.EXP.KLBF.SV.W.0261.000000T0000Z-050628T0645Z/
HOLT NE-
146 AM CDT TUE JUN 28 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HOLT COUNTY EXPIRES
AT 145 AM CDT...

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
TUESDAY MORNING FOR NORTH CENTRAL NEBRASKA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING FOR
NORTH CENTRAL NEBRASKA.

LAT...LON 4283 9910 4253 9907 4245 9833 4273 9832

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:13 PM CDT, 9 hours 45 minutes earlier.

Area forecast discussion, Jun 27, 3:13 PM CDT, 9 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
313 PM CDT MON JUN 27 2005

.SYNOPSIS...
AT 19Z SURFACE ANALYSIS SHOWED DRIER AIR INCREASING ACROSS THE
NORTHWEST. SURFACE HIGH PRESSURE WAS NOSING SOUTH INTO NORTHWEST
NEBRASKA...AS A SEMI STATIONARY FRONT EXTENDED SOUTHWEST FROM NEAR A
LINE FROM YKN TO ODX...MCK THEN ARCING THROUGH NW KS AND NE CO TO
NEAR CYS IN SE WY. VIS SATELLITE SHOWS FEW CLOUDS LIFTING NE WITH LTG
DATA RECORDING A STRIKE OVER CNTRL CHERRY CO. WV IMAGERY SHOWS WAVE
LIFTING ACROSS SRN WY ATTM AND WILL BE THE FOCUS FOR CONVECTION
ACROSS THE NORTH MAINLY FOR TONIGHT.

.NEAR TERM...
MODELS IN AGREEMENT FOR TONIGHT WITH CONVECTION TO FORM ACROSS THE
NORTH THIS EVENING AND ROLL EAST SOUTHEAST ACROSS NORTHERN NEBRASKA
OVERNIGHT. GFS SOLUTION PREFERRED ATTM WITH BEST CHANCE FOR STORMS TO
OCCUR TO BE NORTH OF HIGHWAY 2 AND THROUGH NCTNRL OVERNIGHT AS PIECES
OF ENERGY MOVE THROUGH UPPER RIDGE AXIS. FRONT WILL LIFT NORTHEAST
ALSO TONIGHT. PRECIPITABLE H20 INCREASES TO AN INCH OR MORE FOR THE
NCNTRL WITH MODERATE RAINFALL INCLUDED IN GOING FORECAST.

ON TUESDAY WEST COAST TROUGH WILL BEGIN TO FILL AND MOVE NORTHEAST.
SURFACE FRONT WILL ALSO BEGIN TO LIFT NORTHEAST WITH A REPEAT OF
CONVECTION FORMING LATE TUESDAY EVENING ALONG AND NORTH OF THE
SURFACE BOUNDARY. DRIER AIR WORKING INTO THE WEST WILL ALSO ALLOW
FOR BETTER HEATING WITH TEMPERATURES HAVING A BETTER CHANCE OF
REACHING INTO THE 90S FOR ALL BUT PORTIONS OF NCNTRL.

TUESDAY NIGHT INTO WEDNESDAY UPPER TROUGH WILL MOVE EAST TO THE
PLAINS WITH ORGANIZED LIFT TO PUSH SURFACE SYSTEM WELL EAST
WEDNESDAY NIGHT. CHANCE FOR STORMS WILL CONTINUE ACROSS THE NORTH
INTO WEDNESDAY THEN DRIER CONDITIONS GOING INTO THE EXTENDED.

.EXTENDED...
MODELS SHOWING A SIMILAR TREND THURSDAY THROUGH MONDAY WITH ECMWF
SLIGHTLY SLOWER TRAVERSING SHORTWAVE TROUGH EAST ACROSS THE WEST
COAST SATURDAY. SEMI STATIONARY FRONT BACKS TO THE FOOTHILLS ON
THURSDAY AND WILL BE THE FOCUS FOR ISOLATED LATE EVENING OR OVERNIGHT
CONVECTION THAT MOVES OFF THE HIGH PLAINS THU NGT. H250 JET STREAK
WILL BE EXITING THE REGION ALTHOUGH RRQ JET STREAK OVERHEAD WILL
SUPPORT INCREASED LIFT WITH LOW POPS INTRODUCED ACROSS THE SRN
PANHANDLE AND SOUTHWEST. FRIDAY INTO SATURDAY THE BOUNDARY TO THE
WEST WILL EDGE EASTWARD AS THE UPPER RIDGE AXIS BUILDS EAST.
CONVECTION SHOULD FOCUS TO THE SOUTH FRIDAY NIGHT INTO SATURDAY AS
FRONT RETURNS EAST AND MID LEVEL TEMPERATURES WARM.

SATURDAY LEFT DRY AS WARMING MID LEVEL TEMPERATURES WILL
INCREASE THE CAP ESPECIALLY ACROSS THE WEST. HOWEVER AS THE FRONT
PUSHES EAST SATURDAY AFTERNOON CONVECTION MAY FIRE OVER THE NCNTRL
WITH THE HEATING OF THE DAY AND RIPPLES OF ENERGY MOVE EAST AS UPPER
RIDGE WEAKENS AND BUILDS EAST. MID LEVEL LAPSE RATE STEEPEN WITH
AREAL COVERAGE OF CONVECTION KEPT OVER THE NCNTRL WITH WEAKENING OF
CAP QUESTIONABLE AT THIS TIME IN THE WEST. SUNDAY THE FRONT SLIDES
EAST OF FORECAST AREA BY MORNING WHILE BOUNDARY TO THE WEST
BECOMES A FOCUS FOR LATE DAY CONVECTION INTO THE 4TH OF JULY
HOLIDAY. LEFT FORECAST DRY MONDAY WITH WITH MORE ZONAL FLOW SHOWN
WITH TIMING OF EMBEDDED WAVES TO IMPACT POTENTIAL CONVECTION AS
LAPSE RATES REMAIN STEEP AND CAP TO FURTHER WEAKEN MONDAY.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KECK
Hazardous weather outlook, Jun 27, 10:08 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1008 PM CDT MON JUN 27 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-281007-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
1008 PM CDT MON JUN 27 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR CENTRAL AND NORTH CENTRAL
NEBRASKA THROUGH 4 AM CDT.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS
CENTRAL AND NORTH CENTRAL NEBRASKA OVERNIGHT...MAINLY EAST OF HIGHWAY
83. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS SOUTHWEST
NEBRASKA THROUGH 2 AM...MAINLY SOUTH OF I 80. BOTH AREAS OF
THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE ARE CHANCES FOR THUNDERSTORMS TUESDAY THROUGH THURSDAY...AND
AGAIN SATURDAY AND SUNDAY WITHIN THE OUTLOOK AREA...AS AN ACTIVE JUNE
WEATHER PATTERN TRANSITIONS INTO JULY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE OVERNIGHT ACROSS CENTRAL AND NORTH
CENTRAL NEBRASKA. SPOTTERS ARE REQUESTED TO RELAY SEVERE WEATHER
REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE.

MASEK

In the hours before

Special weather statement, Jun 27, 8:36 PM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
836 PM CDT MON JUN 27 2005

NEZ038-280900-
CUSTER NE-
INCLUDING THE CITIES OF...ARNOLD AND BROKEN BOW
836 PM CDT MON JUN 27 2005

...SEVERE THUNDERSTORM WATCH NUMBER 541 IN EFFECT UNTIL 4 AM CDT...

THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 541 FOR CUSTER COUNTY IN CENTRAL NEBRASKA EFFECTIVE UNTIL 4 AM
CDT.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

KAR
Special weather statement, Jun 27, 9:55 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
955 PM CDT MON JUN 27 2005

NEZ004-005-022>025-035>037-056-057-059-094-280310-
ARTHUR NE-DEUEL NE-EASTERN CHERRY NE-GARDEN NE-GRANT NE-HOOKER NE-
KEITH NE-LINCOLN NE-LOGAN NE-MCPHERSON NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-
INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...GORDON...
HAY SPRINGS...MULLEN...NORTH PLATTE...OGALLALA...OSHKOSH...
RUSHVILLE...STAPLETON...THEDFORD...TRYON AND VALENTINE
955 PM CDT MON JUN 27 2005

...SEVERE THUNDERSTORM WATCH NUMBER 537 HAS BEEN REPLACE BY SEVERE
THUNDERSTORM WATCH NUMBER 543...

SEVERE THUNDERSTORM WATCH NUMBER 537 HAS BEEN REPLACE BY SEVERE
THUNDERSTORM WATCH NUMBER 543 FOR CHERRY AND THOMAS COUNTY IN
NEBRASKA.

THE SEVERE THUNDERSTORM WATCH 537 HAS BEEN ALLOWED TO EXPIRE FOR THE
FOLLOWING COUNTIES IN NEBRASKA.

COUNTIES INCLUDED ARE ARTHUR...DEUEL...GARDEN...GRANT...HOOKER...
KEITH...LINCOLN...LOGAN...MCPHERSON...SHERIDAN.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

MASEK
Special weather statement, Jun 27, 10:02 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1002 PM CDT MON JUN 27 2005

NEZ005>010-025>029-094-280900-
BLAINE NE-BOYD NE-BROWN NE-EASTERN CHERRY NE-GARFIELD NE-HOLT NE-
KEYA PAHA NE-LOUP NE-ROCK NE-THOMAS NE-WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...BASSETT...BREWSTER...BURWELL...
ONEILL...SPENCER...SPRINGVIEW...TAYLOR...THEDFORD AND VALENTINE
1002 PM CDT MON JUN 27 2005

...SEVERE THUNDERSTORM WATCH NUMBER 543 IN EFFECT UNTIL 4 AM CDT...

THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 543 FOR NORTH CENTRAL NEBRASKA.

COUNTIES INCLUDED ARE BLAINE...BOYD...BROWN...CHERRY...GARFIELD...
HOLT...KEYA PAHA...ROCK...THOMAS AND WHEELER.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:23 PM CDTSevere Thunderstorm WarningLBFCherry67 min
Jun 27, 8:56 PM CDTTornado WarningLBFCherry64 min
Jun 27, 10:36 PM CDTSevere Thunderstorm WarningLBFLincoln39 min
Jun 27, 10:52 PM CDTSevere Thunderstorm WarningLBFFrontier42 min
Jun 27, 11:09 PM CDTSevere Thunderstorm WarningLBFLincoln52 min
Jun 27, 11:55 PM CDTSevere Thunderstorm WarningLBFBrown, Keya Paha, Rock41 min
Jun 27, 11:58 PM CDTSevere Thunderstorm WarningLBFCuster53 min
Jun 28, 12:00 AM CDTSevere Thunderstorm WarningLBFBoyd, Holt60 min
Jun 28, 1:25 AM CDTSevere Thunderstorm WarningLBFGarfield, Holt65 min
Jun 28, 1:50 AM CDTSevere Thunderstorm WarningLBFHolt24 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.